The Canadian veterinary journal = La revue veterinaire canadienne · 2023
D-penicillamine-associated neutropenia in a Doberman pinscher.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Brooks Kyle V, Frederick Steven W, Berryessa Nicolas A
Аннотация
Copper-associated hepatitis in dogs results from elevated copper levels secondary to increased intake or decreased clearance. Treatment is through establishing a negative copper balance and can include chelation therapy. Traditionally, chelation therapy in dogs is uses D-penicillamine, which has been shown to have severe side effects in humans. Side effects have not been well-documented in dogs but can include nephrotoxicity and dermatologic reactions. This article is the first to report neutropenia in a dog secondary to chelation therapy using D-penicillamine. In this case, a complete blood (cell) count (CBC) collected before initiation of chelation therapy was normal and neutropenia was documented 4 mo after starting therapy. A cytologic examination of bone marrow confirmed a myeloid hypoplasia. Following discontinuation of D-penicillamine, the neutropenia resolved. Based on this case report, periodic CBC rechecks following the initiation of D-penicillamine chelation therapy are recommended to guide treatment decisions. Key clinical message: Dogs with confirmed copper-associated hepatitis should be treated cautiously with D-penicillamine for chelation therapy. D-penicillamine may adversely affect bone marrow, causing a leukopenia characterized by neutropenia. It is recommended that clinicians periodically monitor neutrophil counts while treating dogs with D-penicillamine.